Alert archive / Kansas / Frost Advisories in 2013
Frost Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 15, 2013, 3:35 PM CDT for 4 counties in Kansas. It took effect at Oct 16, 2013, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2013, 3:35 PM CDT (20:35 UTC)
- In effect from
- Oct 16, 2013, 1:00 AM CDT
- Expired
- Oct 16, 2013, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -223 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WWUS73 KICT 152035 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT TUE OCT 15 2013 ...NEAR FREEZING TEMPERATURES WILL LEAD TO AREAS OF FROST IN CENTRAL KANSAS... .A CANADIAN RIDGE OF HIGH PRESSURE WILL BRING COOLER THAN NORMAL TEMPERATURES TO THE PLAINS LATE TONIGHT OR EARLY WEDNESDAY MORNING. THE LIGHT WINDS AND CLEAR SKIES ASSOCIATED WITH THE HIGH PRESSURE AREA WILL LEAD CONDITIONS FAVORABLE FOR FROST FORMATION AS TEMPERATURES FALL INTO THE LOWER 30S. KSZ032-033-047-048-161045- /O.NEW.KICT.FR.Y.0004.131016T0600Z-131016T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 335 PM CDT TUE OCT 15 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURE...LOW TEMPERATURES EARLY WEDNESDAY MORNING WILL FALL INTO THE LOWER TO MIDDLE 30S. * IMPACTS...AREAS OF FROST WILL BE POSSIBLE ESPECIALLY IN LOW LYING AND RURAL AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KETCHAM
1 follow-up statement
277 WWUS73 KICT 160743 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 243 AM CDT WED OCT 16 2013 KSZ032-033-047-048-161400- /O.CON.KICT.FR.Y.0004.000000T0000Z-131016T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 243 AM CDT WED OCT 16 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURES...EARLY THIS MORNING WILL FALL INTO THE LOWER TO MIDDLE 30S. * IMPACTS...AREAS OF FROST WILL BE POSSIBLE ESPECIALLY IN LOW LYING AND RURAL AREAS. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JAKUB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:48 PM CDT, 47 minutes earlier.
Area forecast discussion, Oct 15, 2:48 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 248 PM CDT TUE OCT 15 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 244 PM CDT TUE OCT 15 2013 TONIGHT-THU: A CANADIAN SURFACE RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FOR THE NEXT DAY OR TWO. THIS WILL LEAD TO SOME OF THE COOLEST TEMPS OF THE FALL SEASON TO SPREAD OVER THE AREA TONIGHT INTO WED. AS THE RIDGE AXIS MOVES OVER CEN KS TONIGHT...COULD SEE LOW TEMPS DROP INTO THE 33-36 DEGREE RANGE ALONG INTERSTATE 70 WITH THE CLEAR SKIES AND LIGHT WINDS. THINK THIS WILL CERTAINLY LEAD TO PATCHY FROST IN LOW LYING AREAS...BUT COULD ALSO SEE SOME WIDESPREAD FROST AS WELL. SO WILL GO WITH FROST ADVISORY FOR CEN KS FOR THIS POTENTIAL. COULD ALSO SEE SOME PATCHY FROST A LITTLE FURTHER SOUTH...BUT THINK MOST OF THE FROSTY AREAS WILL STAY NORTH OF HIGHWAY 50. A WEAK SHORTWAVE LOOKS TO MOVE OUT OF THE ROCKIES INTO THE PLAINS ON WED OVER THE TOP OF THE SFC RIDGE. THIS WILL SPREAD SOME MID-HIGH CLOUDS ACROSS THE AREA FOR WED AFTN/EVE. LOW LEVEL MOISTURE RETURN IS VERY LIMITED...SO EVEN WITH THE LIFT ASSOCIATED WITH THIS IMPULSE...THINK A VERY LIGHT RAIN OR SPRINKLE CHANCE...AT BEST...MAY OCCUR ACROSS SRN KS AT THIS IMPULSE MOVES ACROSS. SO WILL MENTION THIS FOR SRN KS AREA FOR WED. THU-FRI: AN UPPER LOW OVER THE HUDSON BAY BEGINS TO STRENGTHEN ON THU INTO FRI...WHICH WILL DROP ANOTHER SHORTWAVE THROUGH THE NRN ROCKIES AND EVENTUALLY OUT INTO THE PLAINS FOR FRI WITH ANOTHER FRONTAL BOUNDARY PUSHING SOUTH ACROSS THE FORECAST AREA LATE THU NIGHT INTO EARLY ON FRI. LOW LEVEL MOISTURE RETURN IN THE SRN PLAINS WILL TRY TO COME NORTH AHEAD OF THE SYSTEM...BUT LATEST GFS/ECMWF MODELS KEEPS THE BEST LOW LEVEL MOISTURE SHUNTED FURTHER SOUTH ACROSS OK/TX. WITH THIS IN MIND...NOT EXPECTING MUCH PRECIP ALONG THE FRONT...UNTIL IT POSSIBLY MAKES IT INTO SRN KS. 850-700H MOISTURE OVERRUNS THE BOUNDARY AS IT PUSHES INTO OK ON FRI...WHICH MAY LEAD TO A POST FRONTAL RAIN CHANCE FOR MOST OF SRN KS FOR THE DAYLIGHT HOURS ON FRI. WILL KEEP A CHANCE POP GOING FOR THIS...BUT EXPECTING MORE OF A LIGHT RAIN AS LOW LEVELS WILL REMAIN FAIRLY DRY...BUT A LITTLE BETTER THAN THE WED SYSTEM. KETCHAM .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 244 PM CDT TUE OCT 15 2013 THE DEEPENING HUDSON BAY LOW WILL KEEP MOST OF THE PLAINS IN DRY NW FLOW FOR THE WEEKEND. THIS WILL LEAD TO VERY PLEASANT FALL WEEKEND ACROSS THE REGION...WITH A GRADUAL WARMUP EXPECTED TOWARDS THE END OF THE WEEKEND INTO THE BEGINNING OF NEXT WEEK...AS MOST OF THE REGION WILL BE UNDER W-NW DOWNSLOPE FLOW. KETCHAM && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1219 PM CDT TUE OCT 15 2013 HIGH PRESSURE WILL SETTLE INTO THE REGION AND REMAIN FOR SEVERAL DAYS. NORTHWEST WINDS WILL GRADUALLY DIMINISH THIS EVENING AS THE GRADIENT DECREASES. CIGS AND VSBYS WILL BE VFR. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 60 41 67 / 0 10 10 0 HUTCHINSON 37 58 40 67 / 0 10 10 0 NEWTON 37 58 40 66 / 0 10 10 0 ELDORADO 38 59 40 67 / 0 10 10 0 WINFIELD-KWLD 40 60 40 68 / 0 20 10 0 RUSSELL 34 60 39 65 / 0 10 10 0 GREAT BEND 35 60 38 65 / 0 10 10 0 SALINA 37 59 40 67 / 0 10 10 0 MCPHERSON 37 59 40 67 / 0 10 10 0 COFFEYVILLE 42 61 41 67 / 0 20 20 0 CHANUTE 39 59 41 67 / 0 10 20 0 IOLA 39 59 41 67 / 0 10 10 0 PARSONS-KPPF 40 60 41 67 / 0 20 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 9 AM CDT WEDNESDAY FOR KSZ032-033- 047-048. &&
Hazardous weather outlook, Oct 15, 5:01 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 501 AM CDT TUE OCT 15 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 501 AM CDT TUE OCT 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FROST COULD AFFECT PORTIONS OF CENTRAL KANSAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST WILL BE POSSIBLE ACROSS CENTRAL KANSAS ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:03 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 42 min |
Nearby
Frost Advisories in Kansas, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.